Go Back   NeuroTalk Support Groups > >

Myasthenia Gravis For support and discussions on Myasthenia Gravis, Congenital Myasthenic Syndromes and LEMS.

Heart issues and mg?

Reply
 
Thread Tools Display Modes
Old 09-09-2010, 08:11 AM   #11
art chick
Member
 
Join Date: Apr 2010
Posts: 132
Default

Just to be clear, I had an MRI with contrast and a CT w/out and they still will not commit to what the mass of tissue is on my thymus. . .

I got a cardio appt in under 24 hours after a hellish long weekend of heart and bp symptoms when they heard what was going on. The doc was pretty short with me but I hear cardiologists have some of the biggest egos around. He didn't say much at all, just that he thought nothing was wrong with my heart, but he is running a bunch of tests.

Today I have an echo, 2-D and colorflow. Next week I have a stress test with an echocardiogram. I have to do some bloodwork and I am hooked up to a ECG monitor 24hours/day for about a month where I push a button when I have symptoms. It can trip automatically too or something. Anyway, at least having my neuro refer me means they are taking this seriously even if they think I'll be fine.

But I certainly don't feel fine. I have had to push the button several times already for shortness of breath, tachycardia, dizziness, and pounding heartbeats. This sucks. I hope they figure this out soon. . .
art chick is offline   Reply With Quote
Old 09-15-2010, 04:57 AM   #12
Poetist
Member
 
Join Date: Aug 2010
Posts: 107
Default

Artchick, I hope everything turns out well for you. By the way, you might want to chart what you are eating to see if it is your diet that is triggering these effects on you.

Now, I not saying it is all diet, but I do believe diet can add to problems. Personally, there are certain foods that I like, but the consequences outweigh the good taste.
Poetist is offline   Reply With Quote
Old 09-27-2010, 10:55 AM   #13
art chick
Member
 
Join Date: Apr 2010
Posts: 132
Default

Well, I have quite an update. All the tests are normal. That being said, after they ran my heart up to 170 for the stress test and had me lie down on the table to look at my heart function with the echo thing, I started with runs of tachycardia up into the 160's and they paged 2 docs, put me on oxygen and almost sent me to the ER. Then my heart came down enough to send me home but at home it was at 120 for 2 hours so I called them and they said to lie down and if it didn't come down in the next little bit to get to the ER but it did.

I was pushing the button on the monitor 5-7 times/day and actually trying not to push it twice as many times as that. I was having tachycardia THAT often and bp spikes that were making me feel like crap. I wasn't even leaving the house. I went back into the the cardiologist on my birthday I felt so bad and he said that my heart was totally normal but my body was acting like it was under some kind of major stress. (hmmmmmm, MG possibly? not being diagnosed for 4 1/2 years and 2 crisis in the last few months?) My heart is in normal sinus tachycardia like in exercise or under stress and that is going to cause my bp to rise too. He wants to put me on a beta blocker. So, I told him that bb are pretty much contraindicted in MG. And he said, then calcium channel blocker. Also contraindicated I said. Talk to your neuro . . .

I told him about this theory I had about Mestinon. I was having these issues pre-mestinon too but they seemed to clear up over the summer and then they came back slowly when I went off mestinon. After doing some research, I found out that mestinon is used in postural orthostatic tachycardia syndrome (POTS) and that as you may all know, one of the side effects can be bradycardia (slow heart beat). Mestinon is especially effective in patients who experience sympathetic overactivity. Well, he had no experience with mestinon. So I called my neuro who said bbs are relatively contraindicated but if we have to go there then we will see how it affects your MG. I said no thanks and asked him if I could just try mestinon and he thought it was a good idea!!!

It has been a few days now on only one 60mg mestinon/day that I take in the morning but it seems to have reset my whole system! I have no nausea, dizziness, blood pressure swings, or cloudy/foggy head. It has evened me out. I can walk up the stairs, raise my arms over my head, clean the floor, and stand up without getting tachycardia. I am getting my life back again. . .

debra
art chick is offline   Reply With Quote
Old 09-28-2010, 01:00 AM   #14
suev
Member
 
Join Date: Jun 2009
Location: Texas
Posts: 747
Default

That's terrific about the Mestinon making the difference. Thanks for sharing ... I'll remember this.

Sue
suev is offline   Reply With Quote
Old 03-16-2011, 05:31 PM   #15
art chick
Member
 
Join Date: Apr 2010
Posts: 132
Default

I have a great update for you all. The mestinon had been controlling my blood pressure spikes and tachycardia since September since I made the connection...well, there is a new development. It turns out that this all started when they put me on prednisone and started me on omeprazole In May of last year. I heard that omeprazole and other PPI's can sometimes cause cardio symptoms. I went off it. In the last 2 weeks, I went off mestinon too (yes, my neuro is involved) and I have no cardio symptoms!! So I am great AND I am off two more medications.

Be on the lookout for odd side effects of medications. You just may be a person experiencing symptoms 'outside the box'....debra
art chick is offline   Reply With Quote
Old 03-16-2011, 05:33 PM   #16
AnnieB3
Grand Magnate
 
Join Date: Feb 2009
Posts: 3,290
Default

That's great, Debra. I had a similar situation. Always look to a drug as the cause of any new symptoms. They are not benign. Glad you feel better.

Annie
AnnieB3 is offline   Reply With Quote
Old 06-02-2018, 12:25 AM   #17
Mannyv87
Newly Joined
 
Join Date: Jun 2018
Posts: 1
Default Any updates ? I have this same heart related thing with MG

Quote:
Originally Posted by art chick View Post
I have a great update for you all. The mestinon had been controlling my blood pressure spikes and tachycardia since September since I made the connection...well, there is a new development. It turns out that this all started when they put me on prednisone and started me on omeprazole In May of last year. I heard that omeprazole and other PPI's can sometimes cause cardio symptoms. I went off it. In the last 2 weeks, I went off mestinon too (yes, my neuro is involved) and I have no cardio symptoms!! So I am great AND I am off two more medications.

Be on the lookout for odd side effects of medications. You just may be a person experiencing symptoms 'outside the box'....debra
I have this heart thing like Debra . My blood pressure rises and falls , goes into constant PVCS . When I lay down its worse . How are you doing now ? I know its been 8 years since this post
Mannyv87 is offline   Reply With Quote
Old 06-02-2018, 09:34 AM   #18
AnnieB3
Grand Magnate
 
Join Date: Feb 2009
Posts: 3,290
Default

Hi, Manny. You may want to see a specialist about a possible autonomic issue. Have you seen a cardiologist? I hope you'll seek out help soon.

Annie
AnnieB3 is offline   Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off


Similar Threads
Thread Thread Starter Forum Replies Last Post
Lyrica- side effects- heart issues?? InHisHands Medications & Treatments 11 04-24-2013 02:10 PM
legal issues are moving forward making a heavy heart honeybear Sanctuary for Spiritual Support 5 07-23-2009 09:28 PM


All times are GMT -5. The time now is 06:11 AM.
Brought to you by the fine folks who publish mental health and psychology information at Psych Central Mental Health Forums

The material on this site is for informational purposes only, and is not a substitute for medical advice, diagnosis or treatment
provided by a qualified health care provider. Always consult your doctor before trying anything you read here.


Powered by vBulletin • Copyright ©2000 - 2018, Jelsoft Enterprises Ltd.
Search Engine Optimisation provided by DragonByte SEO v2.0.31 (Lite) - vBulletin Mods & Addons Copyright © 2018 DragonByte Technologies Ltd.

All posts copyright their original authors Community Guidelines Terms of Use Privacy Policy